Do vitamins have side effects?

Im going to start taking a multi vitamin and maybe d3. My dr wants me to take an enourmous amount of d3 as i suffer from a form of anxiety and only goes on my step 4-5 times a year.

The multi vitam in sure is ok but is there and side effects for d3 for those who take it did you notice any side effects.

Tjanks

Replies

  • anaxmann
    anaxmann Posts: 103 Member
    edited July 2017
    I have never noticed anything, but I don't take a prescription level does. The highest dose I ever picked up was 3000 mg, I think. If you are concerned, talk to your doctor.
  • MaddyT122
    MaddyT122 Posts: 152 Member
    I have no idea but maybe you could ask a pharmacist? They would know.
  • IndieLoss
    IndieLoss Posts: 2 Member
    Best advice I can give is go to your Pharmacy. Talk to your pharmacist if there are any interactions with your medications as well as discuss the side effects of any vitamin supplement.
  • DancingMoosie
    DancingMoosie Posts: 8,513 Member
    I take 2000IU D3(or more) daily with no side effects.
  • aribel95
    aribel95 Posts: 32 Member
    I take a lot of different vitamins, and I just got potassium supplements because according to this app I'm barely getting any.
  • MotherOfSharpei
    MotherOfSharpei Posts: 1,150 Member
    I have taken 10k IU of D3 daily for three years under care of my doctor and neuro... no side effects. Multivitamins make me terribly nauseous.
  • dfwesq
    dfwesq Posts: 592 Member
    Since your doctor recommended it, he or she is probably the first one to ask about side effects. A pharmacist could also advise.
  • jgnatca
    jgnatca Posts: 14,465 Member
    In your mind what is an enormous amount?
  • fitoverfortymom
    fitoverfortymom Posts: 3,453 Member
    The doctor prescribed me 50,000 units of d per week as I am quite deficient. The only side effects have been positive ones.
  • macchiatto
    macchiatto Posts: 2,892 Member
    I take 5000 IU/day per my MS specialist. The only "side effect" I've noticed is that I no longer get inordinately down/depressed on rainy days. (He recommended 3000-5000 IU/day for all his MS patients; the SAD reduction was an unexpected bonus.)
  • julie_broadhead
    julie_broadhead Posts: 347 Member
    Make sure before you start taking more D3 that your doc has checked your vitamin D levels. Mine are higher than normal and extra supplementation gives me panic attacks.
  • yirara
    yirara Posts: 7,343 Member
    Taking potassium can be dangerous as it can cause heart problems if too high. Vitamin B6 can cause toxicity, and it's way overdosed in most supplements. Many vitamins and minerals don't work at all if taken together, calcium and magnesium for example. Overdosing on Vitamin D3 is also a possibility and should be checked regularly.

    Taking things like iron and vitamin B12 can be a massive problem if you're deficient. If your doctor only tests serum iron it might show up as high, while you desperately need iron as the dose of iron in most supplements is too low to be of any help.
    Likewise with B12: it ends up in the blood, raises levels, doctor thinks you're ok while you might actually be deficient and your nerves get damaged as we speak. one needs to be off all B12 for at least 4 months to get reliable tests. Don't take it unless you're vegetarian/vegan.
    basically, taking supplements can prevent you from being diagnosed with potentially dangerous conditions. Don't take them unless there's a real reason for it and you're under medical supervision.